Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/84950
Title: ITERATED FAILURE RATE MONOTONICITY AND ORDERING RELATIONS WITHIN GAMMA AND WEIBULL DISTRIBUTIONS
Authors: Arab, Idir 
Oliveira, Paulo 
Keywords: applied probability; computational probability; stochastic modelling
Issue Date: 2018
Serial title, monograph or event: Probability in the Engineering and Informational Sciences
Volume: 33
Issue: 1
Abstract: Stochastic ordering of random variables may be defined by the relative convexity of the tail functions. This has been extended to higher order stochastic orderings, by iteratively reassigning tail-weights. The actual verification of stochastic orderings is not simple, as this depends on inverting distribution functions for which there may be no explicit expression. The iterative definition of distributions, of course, contributes to make that verification even harder. We have a look at the stochastic ordering, introducing a method that allows for explicit usage, applying it to the Gamma and Weibull distributions, giving a complete description of the order of relations within each of these families.
URI: http://hdl.handle.net/10316/84950
ISSN: 0269-9648
1469-8951
DOI: 10.1017/S0269964817000481
Rights: openAccess
Appears in Collections:I&D CMUC - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
easy_order_cambdrige_submit_r2.pdf340.41 kBAdobe PDFView/Open
Show full item record

WEB OF SCIENCETM
Citations

1
checked on Jun 25, 2019

Page view(s)

65
checked on Sep 17, 2019

Download(s)

43
checked on Sep 17, 2019

Google ScholarTM

Check

Altmetric

Dimensions


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.